Annoyed at my GP

Anything to do with the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Re: Annoyed at my GP

Postby Tracie » Wed Jun 26, 2013 5:16 pm

your meds should have been reduced he should not have said stop them right away.
Tracie
UKFM Member
 
Posts: 242
Joined: Wed Jun 19, 2013 9:04 am

Re: Annoyed at my GP

Postby denys » Fri Jun 28, 2013 2:07 am

Definitely should have been weaned off them, if you are still suffering go back to the docs and see a different one to get this under control absolutely stupid advice to have been given, maybe the doc who told you to stop them immediately should be made to go through the withdrawal on your behalf :pull-hair: :pull-hair: :pull-hair: :pull-hair: :pull-hair: :waiting: :waiting: :waiting:
Denys

As a Public Moderator of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia.
User avatar
denys
UKFM Veteran
 
Posts: 11901
Joined: Tue Feb 09, 2010 10:05 pm

Re: Annoyed at my GP

Postby Graciebaby » Fri Jun 28, 2013 3:13 pm

You should not have to go through withdrawal like that, it is a dreadful thing to put you through.
Your medication should be reduced gradually.

I would send in a written complaint to the surgery about the way you have been treated by that particular GP.
Check out the medication on the computer. It will give you information on how the meds should be reduced slowly and also the effects of stopping them suddenly.
Your GP is either completely uncaring about your health and welfare, or completely incompetent, neither of which is acceptable.

I'm sorry you are going through this, it sounds awful. Shame on your GP!

G. x
Graciebaby
UKFM Member
 
Posts: 109
Joined: Sat Apr 21, 2012 1:28 am

Re: Annoyed at my GP

Postby MPSGuy » Fri Jun 28, 2013 8:18 pm

Withdrawing a medication like Pregabalin without tapering sounds less than ideal, I think tapering would be the normal route unless you were on a very low dose to start off with. I wonder if the GP would dish out such treatment to his family or friends.

I switched from Tramadol to Codeine not long after my pain first started as I found the tramadol made my heart race if I took the full dosage prescribed. I believe they are a similar strength of pain killer and I wonder if your GP might let you switch to codeine or something else to see if that gives you better relief.

You probably know this already but Amitriptyline is a medication that can help with pain, sleep and anxiety. Although it can cause weight gain as well, often due to increased appetite. Duloxetine is another medication my doctor mentioned but I haven't tried it yet.... apparently it is good for pain and has been shown to help some people with arthritis, fibro or nerve pain.

Every bit of information I have read - online, books, medical journals suggests that for many people fibro is a life long condition that has ups and downs. Some people find it 'goes away' and for others it can go into remission and then come back years later.... but generally it is always there to some degree. So I think your GP sounds a bit misinformed to suggest that your fibro will just disappear and a tad insensitive to say it while you are in the middle of a flare?

Sorry I don't have much good advice. I have lost faith in the medical profession and especially GPs lately. The best thing you can do is try to be as informed as possible about your condition and what treatments or medications may work and then be persistent until you get them.
MPSGuy
UKFM Member
 
Posts: 80
Joined: Fri Jun 28, 2013 2:25 pm


Return to Doctors & Health Services

Who is online

Users browsing this forum: No registered users and 2 guests